Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 3, NWS Tucson, AZ

February 22, 20225 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Feb 22, 2022, 2:26 PM MST for 5 counties in Arizona. It took effect at Feb 23, 2022, 10:00 AM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2022, 2:26 PM MST (21:26 UTC)
In effect from
Feb 23, 2022, 10:00 AM MST
Expired
Feb 23, 2022, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2022-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2022-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS75 KTWC 222126
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
226 PM MST Tue Feb 22 2022

AZZ503-504-507>509-512-513-231100-
/O.NEW.KTWC.WI.Y.0003.220223T1700Z-220224T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Nogales, Tucson, Green Valley, Vail, 
Sierra Vista, Benson, Willcox, Douglas, Chiricahua NM, Bisbee, 
Canelo Hills, and Madera Canyon
226 PM MST Tue Feb 22 2022

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Upper Santa Cruz River Valley/Altar Valley, Tucson 
  Metro Area, Upper San Pedro River Valley, Eastern Cochise 
  County below 5000 feet, Upper Gila River Valley, Chiricahua 
  Mountains and Dragoon and Mule and Huachuca and Santa Rita 
  Mountains.

* WHEN...From 10 AM to 8 PM MST Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong winds will produce areas of blowing
  dust with reduced visibilities, especially across Cochise
  county.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
1 follow-up statement
779 
WWUS75 KTWC 230923
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
223 AM MST Wed Feb 23 2022

AZZ507>509-240045-
/O.NEW.KTWC.DU.Y.0002.220223T1700Z-220224T0300Z/
/O.CON.KTWC.WI.Y.0003.220223T1700Z-220224T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Sierra Vista, Benson, and Willcox
223 AM MST Wed Feb 23 2022

...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, expect blowing dust to
  reduce visibility between one quarter mile and one mile. For 
  the Wind Advisory, expect southwest winds 30 to 35 mph with 
  gusts 50-55 mph.

* WHERE...Cochise county below 5000 feet and far southern Graham
  and Greenlee counties.

* WHEN...From 10 AM this morning to 8 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility
  are likely...especially along and near the Willcox Playa and
  along Interstate 10 east of Willcox to the Arizona and New
  Mexico border. Gusty winds could blow down tree limbs and
  displace loose, unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ503-504-512-513-240045-
/O.CON.KTWC.WI.Y.0003.220223T1700Z-220224T0300Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Nogales, Tucson, Green Valley, Vail, 
Chiricahua NM, Bisbee, Canelo Hills, and Madera Canyon
223 AM MST Wed Feb 23 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph
  expected. The strongest winds will be in the mountains of Santa
  Cruz and Cochise counties, where southwest winds 30 to 40 mph
  with gusts to 50-55 mph are possible.

* WHERE...Southern and eastern Pima county including the Tucson
  Metro Area, Santa Cruz county and Cochise county above 5000 feet
  including the Chiricahua, Dragoon and Mule Mountains.

* WHEN...From 10 AM to 8 PM MST Wednesday.

* IMPACTS...Gusty winds could blow down tree limbs and displace
  loose, unsecured objects. 

* ADDITIONAL DETAILS...Strong winds will produce areas of blowing
  dust in valley locations with reduced visibilities below a mile
  at times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 22, 3:38 AM MST, 10 hours 48 minutes earlier.

Area forecast discussion, Feb 22, 3:38 AM MST, 10 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
338 AM MST Tue Feb 22 2022

.SYNOPSIS...A winter storm moving into the area will bring gusty
winds through tomorrow, with a good chance of valley rain and
mountain snow by late Wednesday morning or early afternoon.
Significant accumulations expected in some mountain locations.
Much cooler tomorrow and Thursday with temperatures remaining
below average through the weekend.

&&

.DISCUSSION...Outside of partly cloudy conditions across the east
central mountains, the sky was clear across southeast Arizona at
330 am. Another round of gusty winds today out ahead of a storm
system that will bring a good chance of valley rain and mountain
snow to the region Wednesday into Wednesday night. Some subtle
changes to QPF and snow amounts but for the most part still on
track for storm total QPF ranging from .1 to .4 in valleys and up
to an inch in the mountains (heavier amounts north and lighter
amounts south). Snow levels around 6500 ft this evening to around
5000 to 5500 ft on Wednesday before dropping to around 4000 feet
Wednesday evening. Highest snow amounts of 5 to 10 inches for the
mountains around Tucson and NE into the Whites. Maintained a
Winter Storm Watch for these mountain ranges. Lesser snow amounts
for the southern mountain ranges. With snow levels near the valley
floors a mix of rain/snow across Tucson metro with less than an
inch of snow for the valleys south and east of Tucson.

Rather cool tomorrow and Thursday with widespread freezing
temperatures area wide overnight Thursday into Friday morning.
Then a warming trend to close out the month.

&&

.AVIATION...Valid through 23/12Z.
FEW-SCT clouds at 7k-9k ft AGL and SCT clouds AOA 20k ft AGL thru
23/03Z then SCT-BKN clouds at 7k-9k AGL thru end of fcst pd mnly
W-NW of KTUS. SFC wind generally less than 12 kts and SLY/SELY in
direction thru 22/15Z. Increasing SFC wind aft 22/15Z, with
SLY/SWLY SFC wind at 17-22 kts and gusts to near 30 kts aft 22/19Z.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Dry conditions with slightly below normal high
temperatures today will fall to well below normal tomorrow and
Thursday. Breezy conditions are expected today with breezy to
windy conditions tomorrow, especially east of Tucson. There will
also be a chance of precipitation Tuesday night through early
Thursday. Storm total valley precipitation amounts across
southeast Arizona will vary between a couple of hundredths to
around one-third of an inch, while mountain locations will
generally receive between 0.25"-0.75" inches of precipitation. The
heaviest precipitation amounts are expected from Tucson and
locations to the north and northeast of Tucson. Drier conditions
then return to southeast Arizona Thursday afternoon, with a strong
warming trend Friday through the this weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Winter Storm Watch from Wednesday morning through Wednesday
  evening for AZZ510-511-514.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:31 PM MSTWinter Weather AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal35 hr

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.